The nurse will inform the patient that she will need to take the capsule

Which of the following would be most important for the nurse to monitor?
June 18, 2019
the nurse should advise the patient to
June 18, 2019

Question 21 A patient is being treated for Mycoplasma pneumoniae pneumonia. She is allergic to penicillin and is being given azithromycin (Zithromax) in capsule form. The nurse will inform the patient that she will need to take the capsule

A) with food
B) on an empty stomach
C) with or without food
D) immediately after she eats

Question 22 A patient is taking rifampin (Rifadin) for active TB. When discussing this drug with the patient, the nurse should stress that

A) the drug usually causes cardiac arrhythmias
B) the drug frequently causes seizure activity
C) facial flushing may appear but will go away once therapy is concluded
D) body fluids such as urine, saliva, tears, and sputum may become discolored

Question 23 A nurse is explaining the use of acyclovir therapy to a 72-year-old man. Nephrotoxicity is discussed as a major adverse effect in older patients. To minimize the risk of the patient developing this adverse effect, the nurse will advise him to

A) take the tablets on an empty stomach
B) decrease the drug dosage if initial symptoms of nephrotoxicity appear
C) stay well hydrated by drinking at least eight 8-oz glasses of water daily
D) eat light meals every day

Question 24 A 9-year-old boy was bought to his primary care provider by his mother with signs and symptoms of hookworm infection and will be sent home with a prescription for mebendazole. When provided patient and family education, the nurse should teach the mother with which of the following measures to avoid reinfection following treatment?

A) The importance of vigilant hygiene for the boy and the other members of the family
B) The need for the boy to provide serial stool samples for 6 months following treatment
C) The need to supplement the anthelminthic drug with prophylactic antibiotics
D) The need to use prescription skin cleansers during treatment and for 6 weeks after

Question 25 A nurse is caring for a patient who is on amphotericin B. On morning rounds the patient reports weakness, numbness, and a tingling sensation in his feet. What would be a priority action by the nurse?

A) Encourage the patient to increase fluid intake
B) Use strict aseptic technique for drug administration
C) Keep the bed in a low position and the side rails up at all times
D) Reduce the drug dosage

Question 26 A nurse is providing education to a patient who is taking INH. The nurse will advise the patient to avoid which of the following foods?

A) Cheese, dairy products, and bananas
B) Potatoes and root vegetables
C) Citrus fruits
D) Chicken and fish

Question 27 A child is taking permethrin for head lice. The nurse will instruct her mother to

A) wash her hair daily with a good shampoo
B) increase her daily intake of milk
C) maximize the child’s fluid intake
D) stop using creams, ointments, and oils on the child’s skin and scalp.

Question 28 A patient is receiving cefazolin in combination with anticoagulants. To minimize the adverse effects during therapy, the nurse will

A) monitor the site of injection
B) monitor the patient for bleeding gums
C) continue therapy until 2 days after symptoms have resolved
D) administer the medication with small amounts of food and fluids

Question 29 Which of the following would a nurse assess for in a patient who is taking polymyxin B systemically?

A) Peripheral neuropathy
B) Nephrotoxicity and hepatotoxicity
C) Hyperkalemia and hyponatremia
D) Endocarditis and hypertension

Question 30 A 30-year-old African-American woman tested positive for TB and is prescribed isoniazid. The nurse will plan the patient’s care to include close monitoring of the drug therapy because

A) the process of drug elimination will be faster in this patient
B) the therapeutic effect of the drug may be too slow to be effective
C) the patient is at greater risk for high serum levels of the drug
D) the process of drug metabolism may be faster in this patient

Question 31 A patient is receiving long-term clindamycin therapy for a life-threatening infection. The nurse will begin by monitoring this drug therapy by obtaining

A) blood glucose levels daily for 1 week
B) establishing the patient’s auditory abilities
C) a baseline complete blood count
D) liver enzymes weekly until the drug therapy is completed

 

"Looking for a Similar Assignment? Get Expert Help at an Amazing Discount!"

Comments are closed.

Loading...
error: Content is protected !!
WhatsApp Chat with us on WhatsApp